MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bactec¿ fx, instrument top, packaged there was a false negative on drawer b station k6.Results were not reported out.No patient impact.Report 1 of 2.
 
Additional Manufacturer Narrative
Investigation summary customer contacted bd support regarding their bactec fx top 441385 sn (b)(6) alleging false results on station k6.The customer stated a suspension was inoculated into 2 different ped bottles and was inserted into 2 stations, at drawer b station k6 and k7, but only k6 called out as no growth.When subcultured, organisms from sample k6 grew.Bd service reached out with a service quote, but no communication was ever received back from the customer.The complaint has been closed due to lack of communication.The root cause is unable to be determined and the complaint is unconfirmed.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review shows one prior complaint opened for false positive results, which was root caused to coupler failure.Quality did not receive samples for this complaint and therefore returned sample analysis could not occur.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19006558
Report Number1119779-2024-00236
Device Sequence Number9373153
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown